I started Kenalog shots in November 2011 for the hair loss.  About three months ago I started to feel exhausted all the time.  I went to the doctor who said I needed to see an endocrinologist.  After much run around from the Health Insurance company Humana I finally got an appointment with an endocrinologist with the help of my family doctor.  She ordered extensive blood work and it was found that I have a chronic condition called adrenal supression almost certainly caused by the shots for the hair loss.  I have looked on the web for medical information about these side affects and found very little.  There is quite a lot of information on adrenal suppression which talks about the impact of the steroid shots.  Unfortunately, at that point it was too late. … More

It is now May 2011 and after 8 months of steroid treatments the hair is growing back.  However, its not exactly looking very stylish.  I dyed it with an all natural dye I bought at Whole Foods and it did not really make a lot of difference but it does look slightly better I think!!

Hair after dying with Whole Foods all natural hair dye

Back of head on left hand side stubbornly refusing to grow. The bruises are from the needles used for the steroids.

May 2011 front before dying the hair

More

I was totally moved by this girls story. I was devastated by my hair loss I simply cannot imagine if it happened at only 19 years old. Her story is one of courage, acceptance and resiliance good for her I wish her so much success. It is so encouraging to see her take her wig off an show off her new hair.

It is now March 2011 and my hair has started to grow back.  Most of the new hair is white mixed with my dark hair color it is pretty hideous. 

I also cannot color it therefore I had to purchase yet another wig.  I was travelling to New York on business and knew I could not wear a hat all the time.  This time I visited a wig shop just off Scottsdale and Shea called ……….  The owner Nancy was wonderful and all fittings were done in a private room.  She fitted me with a very nice mono wig another $385.  She was very understanding and clearly understood the trauma a woman goes through when losing her hair. 

The hair on the top and front of my head has started to grow back. … More

About 1 week after I purchased my second wig I was at a barbeque.  It was chilly and there were lots of heaters around.  Without realizing I was standing close to one of these heaters and when I got home my wig had literally melted on the top of my head. 

I was furious there are no warnings on the wig and I could have literally caught fire.  I returned to the store at Paradise Valley Mall.  I encountered a very rude and insensitive sales assistant.  The assistant looked at me as if I was completely stupid for not realizing that I could not stand near direct heat wearing a nylon wig.  Of course I did not it’s not like I stuck my head in a fire I was standing around at a party. … More

When I returned from England I visited the dermatologist again for more shots.  This time she did comment that things seemed to be getting worse and it was likely I would lose all my hair but it was a good sign that I still had my eyebrows.  Now I was alarmed and by January 22nd not only was the back of my head completely bald but the front had large bald patches. I could no longer go out without a wig or a hat.  I was trying to be brave and console myself that at least I was not losing my hair because of cancer treatment. 

Things get worse January 2011

 It was then I decided to buy another wig.  This time I visited a wig shop in Paradise Valley Mall called Wigs Boutique the lady was very helpful and advised me that the shop I originally bought my wig in did not know what they were talking about and they had ruined my original wig “snipping the bangs”. … More

Hair Loss in January 2011

In August of 2010 I started to notice some thinning hair. I was on the drug Humira for arthritis and as I was already having a bad reaction to the drug with elevated liver enzymes, I was taken off the drug by my rheumatologist. I had taken methrotraxate 10 years earlier and I had also experienced thinning hair therefore I immediately connected the two. I stopped taking humira in August. My hair continued to be thin but without significant loss therefore I thought I had seen the end of it.

Nothing could have prepared me for the events of the next few months. Around October that year my life became very busy with work and personal issues and my stress levels went through the roof. In November around thanksgiving things started to calm down a little and many of the issues causing the stress were under control.… More

Front image January 2011

I have set up this blog to tell the story of my experience with hair loss.  When I first started to lose my hair in October 2010 I went to Google and tried to find real life stories about this devastating condition.  I could not find anything useful.  I could find lots of information about hair loss products and nothing about the condtion itself. 

I plan on documenting the whole story with hopefully some humor to help other women and share my experience and hope.  It is now March 2011 and I am still struggling with the condition.  I have no medical answers and I recentlly pruchased my third wig.  When men lose their hair its almost a badge of honor when women lose their hair there is an almost instant feeling of guilt as women are not supposed to lose their hair right? … More